I have aches and pains suddenly, where none have been before, but not in the joints yet, so was just wondering! Thanks for your input.
I am 58 years old with normal weight and I have been on Tamoxifen for about 18 months. The side effects knocked me a bit initially - with joint pains and weight gain. I gained about 4,5kg in 2 months. I tackled this by increasing my physical activity to 1 hour per day and removing all sugar and glucose from my diet. I have regained my normal wieght and I have managed to clear all my joint pains. I feel very well and my energy levels are good too. I am still slighty hot at night which seems to be related to how many coffees I have had during the day.. Wine also adds to the hot flushes and I have tried to cut down on my wine consumption.
I hope that this is helpful..
Also I've been told that it takes about 6 weeks to kick in, so you may not notice anything straight away. Then if you do experience anything, it peaks at about 3 months. So after that, it should settle and ( I'm hoping )doesn't get any worse.
Let you know whether that's true or not!
ive been on Letrozole for a month now and have felt a bit more tied with some aching joints but manageable generally. I take it at night now which is better as am less achy in the day. Do have fluctuations in temperature but again these are manageable. I think the side effects lessen as time goes on so I am hopeful. I keep thinking that it's keeping me safe while I wait for surgery so can put up with a bit of discomfort! Good luck. Emma xx
Hi Sue C and poppyj
Thanks for the words of encouragement. I know that it will help to keep the cancer away and am hoping that thinking about it is worse than actually taking them. I plan to start on Monday and will make a note of how I feel so that I can monitor the side effects and will then have something constructive to go back to the doctor or specialist. That's a great idea and one I probably wouldn't have thought of so my thanks.
Will keep you posted and try to be optimistic, not something I am naturally good at!
I've been on letrozole for about 3 months now and although there are side effects (for me mainly achy joints ) its not so bad. It's definitely manageable. Try and remember that its keeping that horrible c away xx
You may not have any, or all the side effects mentioned. Suggest you persevere with the Letrozole for a few months and if you do have symptoms mentioned on the leaflet, ask your specialist or GP to change you to a different brand as they do vary despite all being called Letozole. I would try keeping a daily diary and note down how you feel each day just to monitor how they are affecting you.
I had a lumpectomy at the end of December and went for my check up yesterday which went well. I now have Letrozole and have read the side effects leaflet and the posts on this site and I am now really anxious about taking them. I know they are meant to help but the side effects seems horrendous. Has anyone taken them and been ok? Could really do with hearing any positive comments
My 87 year old mother has been on Hormone Therapy Femara since August 2016 since she was diagnosed with stage 2 CA Breast. She is an Angina patient too.
Initially she faced severe diarrhea and hot flashes but that has got sorted now. Her major issue is exteme weakness ie where she was able to walk for half an hour morning and evening now she can push herself to only 10 minutes. She has developed a tremor too in her right hand, Got her complete thyroid profile done too but that was normal. Her BMD Dexa was pretty good for her age but due to her Angina her Calcium supplement was reduced and she was also advised not to take her ibandronate. So her spine base pain is excruciating when she has to get up after sitting or even when she has to take a turn while sleeping.
Letrozole side effects - I have a little story to tell, which may be of help to some.
Although, I guess it is not side effect clear - it does seem to depend on whose manufacturers Letrozole suits you best. Although the active ingredient is the same for all - the stuff they use to make up the actual tablet varies. And sometimes the side effects can be appearing or be made worse because of that.
I started with the Teva brand of Letrozole in February, before my op, chemo and rads. No problems...
Since October back on them. Initially on the Teva brand - again no issues - then they ran out of that one and I was given the Actavis brand. I became very depressed and had the most awful joint pains, starting to move around like a really old lady. So I researched......and it does appear that certain brands suit us better than others. After going back to the Teva brand - depression gone and joint pains gone.....
The Teva brand seems to be best for me - for others other brands may be best. So if you and your GP are up for it, it may be worth experimenting to find the brand, which gives you the least side effects.
Hi Ann-m, thanks for answering, that is very useful. I am slim and don't want to gain any weigh if I can help it. X
I have been on Letrozole for just over a year and have suffered with aches and pains and hot flushes. I take 1000 mg of Evening Primrose Oil to help with the flushes and plenty of exercise, mostly walking, for the aches and pains. These remedies have helped. My main problem is that my hair didn't really grow back after chemo, my Onc thinks it's the Letrozole stopping the growth and says I can change to either exemestene or Tamoxifen to see if it will kick start the follIcles.. I would like to try Tamoxifen but hear that there is a lot of weight gain with it, I have osteoarthritis in my knees so dont want to put on weight. However, I feel so awful with so little hair that I might take that risk and just stop eating. Is anyone on Tamoxifen and managing to stay slim? Thanks. Sue
After 7 weeks on letrozole ( and zoladex ), starting to get very achy joints and muscles. I knew this was coming, but what is the best way of dealing with it? I'd like to think that exercise would help, but after walking this afternoon, I feel worse! Any suggestions out there??
I've been taking Letrozole for 2 years since diagnosis in November 2014 and awaiting a mastectomy in Feb last year.
My surgeon did warn me that I would experience symptoms of the menopause. I didn't worry because I had only had mild forgetfulness during my actual menopause.
I was not prepared for hot flushes, joint pain, dry skin, hair loss, sleeplessness and loss of appetite,
My surgeon recommended expensive thick amd thin shampoo and conditioner on the internet, which didn;t work.
It wasonly when a new doctor asked if I knew I had serroboeic dermititis.? No! but immediately the dry skin and itchy scalp were sorted. I put a upside down sink strainer in my shower drain to stop hair from blocking it,
I am awaiting a bone density scan results, but calcium tablets amd hay fever Cetrizine tablets daily, help with the joint pain and rashes.
The only other tip is to take the Letrozole at bedtime so some of the rubbish side effects take place as you sleep.
Have only been on letrozole for 5 weeks but have been having stiff and sore neck too. Thought I'd slept funny!
Just a suggestion.....I also had a lot of migraines and considered beta blockers but wasn't keen. So my dr suggested aspirin. I take a small one(75mg) once a day and have done so for about a year and a half. In that time have only had 3 migraines, whereas before was getting on average once a month.
Hope this helps x
Hi I've been on letrozole from April ,I was on HRT for the menaporse plus anti depression tablets and beterblockers for migraine I've stop taking HRT ,, I'm 52 but feel 90, my body feels like I've been hit by a bus , all my joints hurt fingers swell ankles ache back ache hot flushes feel tiered all the time can't sleep at night now have really bad pains in my neck hurts to turn my head to the side very stiff and feel like my bones are cracking as well as vertigo witch it had before but it's a lot worse now I could go on and on just wondering if this is what everyone else feels
I think what you are describing is known as formication. I had it for a while post menopause then it stopped,
I hope yours will soon.
Also, if your skin is only slightly dry it can itch severely, One of the best moisturisers for atopic skin conditions is Doublebase and it is available on prescription if your doctor thinks it an appropriate.
I have been taking Letrozole for 4 years now and I wanted to ask does any one have severe joint pain all over my body. It started in my lower back now I hurt every place on my body and I have also gained so much weight in just the stomach area. I have terrible hot flashes and it is terrible to be outside in the heat. How long do I have to be own this drug and is there any help for the side effects.
was nice to now someone else comeing off letrozole for three weeks,i am on day one.hope day five is good for me.
hi there i started on arimidex three years ago and was in total agony then put on exemerstane which was slightly better then six weeks ago put on letrozole i too have severe pain at the base of the spine im fine when sitting but a soon a i getup its terrible and keeps me awake at night i have another two years to go but have had no quality of life as cant walk far